Alert archive / New York / Small Craft Advisories in 2009
Small Craft Advisory 2, NWS New York, NY
NWS New York, NY issued this small craft advisory at Jan 1, 2009, 3:48 PM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2009, 3:48 PM EST (20:48 UTC)
- Expired
- Jan 2, 2009, 12:20 AM EST
- In force
- 9 hr
- Issued by
- NWS New York, NY
The text
As transmitted, in the capitals the NWS used until 2016.
912 WHUS71 KOKX 012048 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 348 PM EST THU JAN 1 2009 ...STRONG WINDS THROUGH THIS EVENING AND AGAIN ON FRIDAY INTO SATURDAY... .A STRONG NORTHWEST PRESSURE GRADIENT BETWEEN A DEPARTING LOW NORTHEAST OF NEW ENGLAND AND AN ADVANCING HIGH WILL WEAKEN THIS EVENING. A STRONG SOUTHWEST PRESSURE GRADIENT WILL DEVELOP WITH AN APPROACHING COLD FRONT FRIDAY FOLLOWED BY STRONG NORTHWEST WINDS BEHIND THE FRONT ON SATURDAY. ANZ330-340-020300- /O.CAN.KOKX.GL.W.0002.000000T0000Z-090101T2200Z/ /O.NEW.KOKX.SC.Y.0002.090101T2048Z-090102T0300Z/ /O.NEW.KOKX.SC.Y.0003.090102T1300Z-090103T1100Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- 348 PM EST THU JAN 1 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM FRIDAY TO 6 AM EST SATURDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 8 AM FRIDAY TO 6 AM EST SATURDAY. THE GALE WARNING HAS BEEN CANCELLED. NORTHWEST WINDS OF 20 TO 25 KT WILL GUST TO 30 KT THEN GRADUALLY DECREASE AFTER SUNSET. SOUTHWEST WINDS WILL INCREASE TO 20 TO 25 KT DURING FRIDAY FOLLOWED BY NORTHWEST WINDS AT THE SAME SPEED FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-020300- /O.CAN.KOKX.GL.W.0001.000000T0000Z-090101T2200Z/ /O.NEW.KOKX.SC.Y.0002.090101T2048Z-090102T0300Z/ /O.NEW.KOKX.SC.Y.0003.090102T1300Z-090103T1100Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 348 PM EST THU JAN 1 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM FRIDAY TO 6 AM EST SATURDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 8 AM FRIDAY TO 6 AM EST SATURDAY. THE GALE WARNING HAS BEEN CANCELLED. NORTHWEST WINDS OF 20 TO 25 KT WILL GUST TO 30 KT THEN GRADUALLY DECREASE AFTER SUNSET. SOUTHWEST WINDS WILL INCREASE TO 20 TO 25 KT DURING FRIDAY FOLLOWED BY NORTHWEST WINDS AT THE SAME SPEED FRIDAY NIGHT. WIND GUSTS TO 30 KT ARE POSSIBLE BOTH BEFORE AND AFTER FRONTAL PASSAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ335-338-345-355-020300- /O.CAN.KOKX.SC.Y.0001.000000T0000Z-090101T2200Z/ /O.NEW.KOKX.SC.Y.0003.090102T1300Z-090103T1100Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 348 PM EST THU JAN 1 2009 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM FRIDAY TO 6 AM EST SATURDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM FRIDAY TO 6 AM EST SATURDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. SOUTHWEST WINDS WILL INCREASE TO 20 TO 25 KT DURING FRIDAY FOLLOWED BY NORTHWEST WINDS AT THE SAME SPEED FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
096 WHUS71 KOKX 020142 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 842 PM EST THU JAN 1 2009 ...STRONG WINDS ON THE WATERS FRIDAY INTO SATURDAY... .A STRONG NORTHWEST PRESSURE GRADIENT BETWEEN A DEPARTING LOW NORTHEAST OF NEW ENGLAND AND AN ADVANCING HIGH WILL WEAKEN LATE TONIGHT. A STRONG SOUTHWEST PRESSURE GRADIENT WILL DEVELOP WITH AN APPROACHING COLD FRONT FRIDAY FOLLOWED BY STRONG NORTHWEST WINDS BEHIND THE FRONT ON SATURDAY. ANZ330-340-353-021200- /O.CAN.KOKX.SC.Y.0002.000000T0000Z-090102T0300Z/ /O.CON.KOKX.SC.Y.0003.090102T1300Z-090103T1100Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 842 PM EST THU JAN 1 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM FRIDAY TO 6 AM EST SATURDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL CRAFT ADVISORY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM FRIDAY TO 6 AM EST SATURDAY. WINDS HAVE DROPPED BELOW 25 KT ON THE WATERS. THEREFORE...THE SMALL CRAFT ADVISORY THAT WAS IN EFFECT FOR THIS EVENING HAS BEEN CANCELLED. SOUTHWEST WINDS WILL INCREASE TO 20 TO 25 KT WITH 30 KT GUSTS DURING THE DAY FRIDAY...FOLLOWED BY NORTHWEST WINDS AT THE SAME SPEED FRIDAY NIGHT. THEREFORE...A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM FRIDAY TO 6 AM SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ ANZ350-021200- /O.EXT.KOKX.SC.Y.0002.000000T0000Z-090102T0600Z/ /O.CON.KOKX.SC.Y.0003.090102T1300Z-090103T1100Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 842 PM EST THU JAN 1 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EST FRIDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM FRIDAY TO 6 AM EST SATURDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 1 AM EST FRIDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM FRIDAY TO 6 AM EST SATURDAY. WEST WINDS CONTINUE TO RANGE FROM 20 TO 25 KT WITH GUSTS UP TO 30 KT AND SEAS RANGE FROM 4 TO 6 FT. THESE CONDITIONS WILL SUBSIDE BELOW SMALL CRAFT ADVISORY AFTER MIDNIGHT. SOUTHWEST WINDS WILL INCREASE TO 20 TO 25 KT WITH 30 KT GUSTS DURING THE DAY FRIDAY...FOLLOWED BY NORTHWEST WINDS AT THE SAME SPEED FRIDAY NIGHT. THEREFORE...A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM FRIDAY TO 6 AM SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ ANZ335-338-345-355-021200- /O.CON.KOKX.SC.Y.0003.090102T1300Z-090103T1100Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 842 PM EST THU JAN 1 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM FRIDAY TO 6 AM EST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM FRIDAY TO 6 AM EST SATURDAY. SOUTHWEST WINDS WILL INCREASE TO 20 TO 25 KT WITH 30 KT GUSTS DURING THE DAY FRIDAY...FOLLOWED BY NORTHWEST WINDS AT THE SAME SPEED FRIDAY NIGHT. THEREFORE...A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM FRIDAY TO 6 AM SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
105 WHUS71 KOKX 020520 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 1220 AM EST FRI JAN 2 2009 ...STRONG WINDS ON THE WATERS TODAY INTO SATURDAY... .A STRONG SOUTHWEST PRESSURE GRADIENT WILL DEVELOP WITH AN APPROACHING COLD FRONT TODAY...FOLLOWED BY STRONG NORTHWEST WINDS BEHIND THE FRONT ON SATURDAY. ANZ350-021700- /O.CAN.KOKX.SC.Y.0002.000000T0000Z-090102T0600Z/ /O.CON.KOKX.SC.Y.0003.090102T1300Z-090103T1100Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 1220 AM EST FRI JAN 2 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 6 AM EST SATURDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL CRAFT ADVISORY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 6 AM EST SATURDAY. WINDS AND SEAS HAVE SUBSIDED BELOW ADVISORY CRITERIA. THEREFORE...THE SMALL CRAFT ADVISORY THAT WAS IN EFFECT UNTIL 1 AM HAS BEEN CANCELLED. SOUTHWEST WINDS WILL INCREASE TO 20 TO 25 KT WITH 30 KT GUSTS DURING THE DAY...FOLLOWED BY NORTHWEST WINDS AT THE SAME SPEED TONIGHT. THEREFORE...A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM FRIDAY TO 6 AM SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ ANZ330-335-338-340-345-353-355-021700- /O.CON.KOKX.SC.Y.0003.090102T1300Z-090103T1100Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1220 AM EST FRI JAN 2 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 6 AM EST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 6 AM EST SATURDAY. SOUTHWEST WINDS WILL INCREASE TO 20 TO 25 KT WITH 30 KT GUSTS DURING THE DAY...FOLLOWED BY NORTHWEST WINDS AT THE SAME SPEED TONIGHT. THEREFORE...A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM FRIDAY TO 6 AM SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ MPS
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Jan 1, 3:26 PM EST, 22 minutes earlier.
Area forecast discussion, Jan 1, 3:26 PM EST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
326 PM EST THU JAN 1 2009
.SYNOPSIS...
HIGH PRESSURE WILL MOVE ACROSS THE AREA TONIGHT. LOW PRESSURE WILL
MOVE NORTH OF THE REGION FRIDAY. ANOTHER HIGH WILL PASS OVER THE
AREA SATURDAY...WHICH WILL BE FOLLOWED BY ANOTHER LOW FOR LATE
SUNDAY. HIGH PRESSURE BUILDS BACK IN ON MONDAY FOLLOWED BY A
STRONGER LOW LATE TUESDAY INTO WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
BKN MID AND UPPER LEVEL CLOUDS ASSOCIATED WITH THE NEXT CLIPPER
SYSTEM WILL ADVECT EAST AS THE RIDGE AXIS SLIDES OVER THE AREA TONIGHT.
THE BEST CHC FOR STRONG RADIATIONAL COOLING WILL OCCUR EARLY
TONIGHT EAST OF THE RIDGE AXIS...ACROSS CT AND LONG ISLAND...WHERE
WIDESPREAD TEENS WILL OCCUR.
BASED ON CURRENT OBSERVATIONS...I ADJUSTED OVERNIGHT LOW TEMPS A BIT
COLDER THAN MOST GUIDANCE SHOWS.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
CHANCE OF LIGHT SNOW DURING FRIDAY...WILL RESULT FROM INCREASING
LOW LEVEL WARM AIR ADVECTION AND MINIMAL MOISTURE PHASING BETWEEN
THE ALBERTA CLIPPER AND THE WEAK SYSTEM IN THE GULF. BECAUSE THIS
IS A LOW CONFIDENCE FCST FOR A LIGHT SNOW EVENT...THE POP FCST IS
30 PCT...MAINLY FROM 15Z TO 21Z FROM W TO E. IT IS ...POSSIBLE...
THAT IF THE DYNAMICS ARE STRONGER THAN FCST...THE LOCAL AREA COULD
EXPERIENCE A WIDESPREAD LIGHT SNOWFALL OF LESS THAN 1 INCH.
A QUICK SHOT OF COLD AIR WILL ADVECT SE FOLLOWING THIS CLIPPER
CAUSING STRONG NW WINDS DURING SATURDAY. BECAUSE THE UPSTREAM
WAVELENGTHS BETWEEN SYSTEMS ARE VERY SHORT...ONLY A GLANCING BLOW
OF COLD AIR IS FCST.
STRONG RADIATIONAL COOLING IS FCST ONCE AGAIN FOR SATURDAY NIGHT
WITH TEMPS AVERAGING BELOW NORMAL AS HIGH PRESSURE BUILDS OVERHEAD.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
A LOW PRESSURE SYSTEM OVER THE SOUTHERN PLAINS WILL MAKE ITS WAY
TOWARDS THE LOCAL AREA SUNDAY NIGHT...BUT ONCE AGAIN SIGNIFICANT
DEVELOPMENT OCCURS WELL SOUTH AND EAST OF THE AREA. JUST AN INCREASE
IN CLOUDS AND CHC POPS.
HIGH PRESSURE BUILDS BACK IN FOR TUESDAY. THE PATTERN LOOKS TO
REMAIN SIMILAR THROUGH MIDWEEK...WITH CYCLOGENESIS WELL SOUTH AND
EAST OF THE AND JUST LIGHT PRECIP FROM A SYSTEM TUESDAY NIGHT INTO
WEDNESDAY.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
VFR THROUGH TONIGHT. CLEAR SKIES THROUGH THE REMAINDER OF TODAY
WITH LEFTOVER GUSTY NORTHWEST WINDS OF 10 TO 15 KTS...GUSTS 20 TO
25 KT...PARTICULARLY COASTAL AND EASTERN TERMINALS.
WINDS DIMINISH RAPIDLY AFTER 21-22Z AS HIGH PRESSURE BUILDS TO THE
SOUTH...AND MID AND HIGH CLOUDS MOVE IN OVERNIGHT.
THE NEXT LOW PRESSURE SYSTEM MOVES QUICKLY TO THE NORTH ON
FRIDAY. CLOUD DECKS LOWER TO LOW END VFR...WITH POSSIBLY HIGH
END MVFR. A PASSING SNOW SHOWER IS EXPECTED MID MORNING THROUGH
EARLY AFTERNOON AHEAD OF A COLD FRONT...WITH LOCAL MVFR VSBYS.
LIGHT WINDS TONIGHT TURN TO THE SOUTHWEST AND INCREASE TO 10 TO 15
KTS FRIDAY MORNING. A FEW GUSTS INTO THE LOWER 20S ARE POSSIBLE.
OUTLOOK FOR 18Z FRI THROUGH MONDAY...VFR WITH WINDY CONDITIONS
THROUGH EARLY SATURDAY. HIGH PRESSURE BUILDS IN SUNDAY...THEN
GIVES WAY TO WEAK LOW PRESSURE SUNDAY NIGHT AND MONDAY. POSSIBLE
SUB-VFR CONDITIONS THAT TIME FRAME.
&&
.MARINE...
NORTHWEST WINDS WILL DECREASE THROUGH EVENING AS HIGH PRESSURE
BUILDS E TOWARD THE REGION AND TEMPS COOL WITH SUNSET.
AS THIS HIGH PASSES ACROSS THE AREA...THERE WILL BE A BRIEF LULL
IN THE WINDS OVERNIGHT. SEAS WILL SUBSIDE TEMPORARILY AS A RESULT.
THE PRESSURE GRADIENT WILL TIGHTEN ONCE AGAIN ON FRIDAY AS LOW PRESSURE
MOVES TO THE NORTH...AND A COLD FRONT MOVES THROUGH. SMALL CRAFT
CONDITIONS ARE EXPECTED ONCE AGAIN FRIDAY...WITH NEAR GALE FORCE GUSTS
OVER THE OCEAN ZONES BY AFTERNOON.
WINDS INCREASE SLIGHTLY FRIDAY NIGHT AND SATURDAY IN COLD AIR
ADVECTION BEHIND THE FRONT. WIDESPREAD SCA CONDITIONS ANTICIPATED...WITH
GALES MORE PROBABLE OVER THE OCEAN THIS TIME FRAME.
WINDS WILL SLOWLY DIMINISH SATURDAY NIGHT AND SUNDAY AS A RIDGE OF
HIGH PRESSURE TAKES ITS TIME BUILDING EASTWARD.
WENT SLIGHTLY ABOVE WAVE WATCH III FORECASTS BASED ON EXPECTED WIND
SPEEDS/DIRECTIONS FRIDAY THROUGH SATURDAY. WAVE WATCH III OUTPUT LOOKS A
LITTLE LOW.
&&
.HYDROLOGY...
THERE IS A POTENTIAL FOR LESS THAN ONE INCH OF SNOW FRIDAY
ASSOCIATED WITH A CLIPPER SYSTEM. AS ANOTHER LOW APPROACHES FROM
THE SW LATE SUNDAY...THERE IS A POTENTIAL FOR UP TO 1/4 INCH OF
MIXED PRECIPITATION. DURING TUE NIGHT AND WED...THERE IS A CHANCE
FOR A HEAVY QPF EVENT OF MORE THAN 1 INCH ASSOCIATED WITH AN
INTENSIFYING LOW MOVING NE FROM THE GULF OF MEXICO.
RIVERS SHOULD REMAIN STEADY OR SLIGHTLY RECEDE. SMALL DIURNAL
RISES MAY OCCUR ON SMALLER RIVERS AND STREAMS WITH SNOW MELT.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR ANZ335-
338-345-355.
GALE WARNING UNTIL 5 PM EST THIS AFTERNOON FOR ANZ330-340-350-
353.
&&
SYNOPSIS...GC
NEAR TERM...GC
SHORT TERM...GC
LONG TERM...DW
AVIATION...PW
MARINE...GC/PW
HYDROLOGY...GCHazardous weather outlook, Jan 1, 10:10 AM EST, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE UPTON NY 1010 AM EST THU JAN 1 2009 CTZ005>012-NJZ002>006-011-NYZ067>081-021000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 1010 AM EST THU JAN 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. BLUSTERY WINDS AND COLD TEMPERATURES WILL RESULT IN WIND CHILLS OF ZERO TO 10 DEGREES BELOW ZERO ACROSS SOUTHERN CONNECTICUT THROUGH EARLY AFTERNOON AND FROM ZERO TO 10 DEGREES ABOVE ZERO ELSEWHERE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-340-350-353-021000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 1010 AM EST THU JAN 1 2009 ...GALE WARNING IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY GALES FORCE WINDS POSSIBLE FRIDAY NIGHT AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ335-338-345-355-021000- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1010 AM EST THU JAN 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY GALES FORCE WINDS POSSIBLE FRIDAY NIGHT AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Local storm report, Jan 1, 1:31 PM EST, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
131 PM EST THU JAN 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0749 PM HIGH SUST WINDS HAMPTON BAYS 40.88N 72.52W
12/31/2008 M43 MPH SUFFOLK NY OTHER FEDERAL
SUSTAINED WINDS OF 43 MPH AT SHINNECOCK LIGHT TOWER
&&
JMCThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 31, 7:01 PM EST | Wind Advisory | OKX | Bronx, Kings, New York, Richmond, Suffolk, Westchester | 4 hr |
| Dec 31, 7:18 PM EST | Gale Warning | OKX | 21 hr | |
| Jan 1, 9:53 AM EST | Gale Warning | OKX | 6 hr | |
| Jan 1, 9:53 AM EST | Small Craft Advisory | OKX | 6 hr | |
| Jan 1, 3:48 PM EST | Small Craft Advisory | OKX | 67 hr |
Nearby
Small Craft Advisories in New York, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.